Alert archive / Washington / High Wind Warnings in 2014
High Wind Warning 8, NWS Seattle, WA
NWS Seattle, WA issued this high wind warning at Nov 6, 2014, 4:22 AM PST for San Juan County, Washington. It took effect at Nov 6, 2014, 8:25 AM PST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 6, 2014, 4:22 AM PST (12:22 UTC)
- In effect from
- Nov 6, 2014, 8:25 AM PST
- Expired
- Nov 6, 2014, 3:38 PM PST
- In force
- 7 hr
- Issued by
- NWS Seattle, WA
County San Juan County, WA
The radar
The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 12:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 0.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 455 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
442 WWUS76 KSEW 061222 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 422 AM PST THU NOV 6 2014 WAZ516-517-062300- /O.CAN.KSEW.HW.W.0007.000000T0000Z-141106T2000Z/ /O.NEW.KSEW.HW.W.0008.141106T1700Z-141106T2300Z/ NORTH COAST-CENTRAL COAST- INCLUDING THE CITIES OF...NEAH BAY...LA PUSH...FORKS...HOQUIAM... ABERDEEN...WESTPORT...OCEAN SHORES 422 AM PST THU NOV 6 2014 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 3 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 3 PM PST THIS AFTERNOON. * WIND...INCREASING FROM THE SOUTH AT 25 TO 40 MPH WITH GUSTS AS HIGH AS 60 MPH THIS MORNING...THEN BECOMING WESTERLY 15 TO 30 MPH WITH GUSTS TO 40 MPH IN THE AFTERNOON. * SOME AFFECTED LOCATIONS...WESTPORT...OCEAN SHORES...PACIFIC BEACH...LA PUSH AND FORKS. * IMPACTS...HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR STRONGER ARE LIKELY. A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT OR OCCURRING. && $$ WAZ001-503-506-070000- /O.UPG.KSEW.HW.A.0006.141106T1400Z-141107T0000Z/ /O.NEW.KSEW.HW.W.0008.141106T2000Z-141107T0200Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- INCLUDING THE CITIES OF...FRIDAY HARBOR...BELLINGHAM...BLAINE... LYNDEN...MOUNT VERNON...ANACORTES...SEDRO-WOOLLEY...BURLINGTON 422 AM PST THU NOV 6 2014 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 6 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM PST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WIND...BECOMING SOUTHERLY AND INCREASING TO 25 TO 40 MPH WITH GUSTS POSSIBLY NEAR 60 MPH IN THE AFTERNOON. * SOME AFFECTED LOCATIONS...EASTSOUND...BELLINGHAM...ANACORTES... MOUNT VERNON. * IMPACTS...HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT OR OCCURRING. && $$ WAZ510-070000- /O.UPG.KSEW.HW.A.0006.141106T1400Z-141107T0300Z/ /O.NEW.KSEW.HW.W.0008.141106T2000Z-141107T0200Z/ ADMIRALTY INLET AREA- INCLUDING THE CITIES OF...PORT TOWNSEND...PORT LUDLOW 422 AM PST THU NOV 6 2014 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 6 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM PST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WIND...INCREASING FROM THE SOUTH AT 25 TO 40 MPH WITH GUSTS POSSIBLY AS HIGH AS 60 MPH IN THE AFTERNOON. * SOME AFFECTED LOCATIONS...OAK HARBOR. * IMPACTS...HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT OR OCCURRING. && $$ WAZ507-070000- /O.UPG.KSEW.HW.A.0006.141106T1400Z-141107T0000Z/ /O.NEW.KSEW.WI.Y.0021.141106T2000Z-141107T0200Z/ EVERETT AND VICINITY- INCLUDING THE CITIES OF...EVERETT...EDMONDS...LYNNWOOD... MARYSVILLE...ARLINGTON 422 AM PST THU NOV 6 2014 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM PST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WIND...BECOMING SOUTHERLY AND INCREASING TO 20 TO 35 MPH WITH GUSTS POSSIBLY NEAR 50 MPH THIS AFTERNOON. * SOME AFFECTED LOCATIONS...MARYSVILLE...ARLINGTON...EVERETT...EDMONDS AND LYNNWOOD. * IMPACTS...HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$ WAZ504-509-511-512-555-556-558-559-070000- /O.NEW.KSEW.WI.Y.0021.141106T2000Z-141107T0200Z/ SOUTHWEST INTERIOR-TACOMA AREA-HOOD CANAL AREA- LOWER CHEHALIS VALLEY AREA-EAST PUGET SOUND LOWLANDS- BELLEVUE AND VICINITY-SEATTLE AND VICINITY-BREMERTON AND VICINITY- INCLUDING THE CITIES OF...OLYMPIA...LACEY...TUMWATER... CENTRALIA...TOLEDO...TACOMA...LAKEWOOD...PUYALLUP...SUMNER... HOODSPORT...BRINNON...MONTESANO...GOLD BAR...ENUMCLAW... NORTH BEND...BUCKLEY...BELLEVUE...KIRKLAND...REDMOND...ISSAQUAH... SEATTLE...SHORELINE...FEDERAL WAY...KENT...BREMERTON...SILVERDALE 422 AM PST THU NOV 6 2014 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM PST THIS EVENING. * WIND...BECOMING SOUTHERLY AND INCREASING TO 20 TO 35 MPH WITH GUSTS POSSIBLY NEAR 50 MPH THIS AFTERNOON. * SOME AFFECTED LOCATIONS...SEATTLE...TACOMA...OLYMPIA...CHEHALIS AND ELMA. * IMPACTS...HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$
2 follow-up statements
681 WWUS76 KSEW 061625 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 825 AM PST THU NOV 6 2014 WAZ001-503-506-510-070030- /O.EXT.KSEW.HW.W.0008.141106T1625Z-141107T0200Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- INCLUDING THE CITIES OF...FRIDAY HARBOR...BELLINGHAM...BLAINE... LYNDEN...MOUNT VERNON...ANACORTES...SEDRO-WOOLLEY...BURLINGTON... PORT TOWNSEND...PORT LUDLOW 825 AM PST THU NOV 6 2014 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM PST THIS EVENING... * WIND...SOUTH WINDS 25 TO 40 MPH WITH POSSIBLE GUSTS TO NEAR 60 MPH. * SOME AFFECTED LOCATIONS...EASTSOUND...BELLINGHAM...ANACORTES... MOUNT VERNON. * IMPACTS...HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT OR OCCURRING. && $$ WAZ516-517-062300- /O.EXT.KSEW.HW.W.0008.141106T1625Z-141106T2300Z/ NORTH COAST-CENTRAL COAST- INCLUDING THE CITIES OF...NEAH BAY...LA PUSH...FORKS...HOQUIAM... ABERDEEN...WESTPORT...OCEAN SHORES 825 AM PST THU NOV 6 2014 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WIND...SOUTH WINDS 25 TO 40 MPH WITH GUSTS AS HIGH AS 60 MPH. WINDS WILL SHIFT TO WESTERLY AND GRADUALLY DIMINISH IN THE AFTERNOON. * SOME AFFECTED LOCATIONS...WESTPORT...OCEAN SHORES...PACIFIC BEACH...LA PUSH AND FORKS. * IMPACTS...HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR STRONGER ARE LIKELY. A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT OR OCCURRING. && $$ WAZ504-507-509-511-512-555-556-558-559-070030- /O.EXT.KSEW.WI.Y.0021.141106T1625Z-141107T0200Z/ SOUTHWEST INTERIOR-EVERETT AND VICINITY-TACOMA AREA- HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA- EAST PUGET SOUND LOWLANDS-BELLEVUE AND VICINITY- SEATTLE AND VICINITY-BREMERTON AND VICINITY- INCLUDING THE CITIES OF...OLYMPIA...LACEY...TUMWATER... CENTRALIA...TOLEDO...EVERETT...EDMONDS...LYNNWOOD...MARYSVILLE... ARLINGTON...TACOMA...LAKEWOOD...PUYALLUP...SUMNER...HOODSPORT... BRINNON...MONTESANO...GOLD BAR...ENUMCLAW...NORTH BEND... BUCKLEY...BELLEVUE...KIRKLAND...REDMOND...ISSAQUAH...SEATTLE... SHORELINE...FEDERAL WAY...KENT...BREMERTON...SILVERDALE 825 AM PST THU NOV 6 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM PST THIS EVENING... * WIND...SOUTH WINDS 20 TO 35 MPH WITH GUSTS POSSIBLY NEAR 50 MPH. STRONGEST WINDS WILL BE MIDDAY. * SOME AFFECTED LOCATIONS...SEATTLE...TACOMA...OLYMPIA... CHEHALIS AND ELMA. * IMPACTS...HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$
221 WWUS76 KSEW 062338 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 338 PM PST THU NOV 6 2014 WAZ001-503-506-510-070045- /O.CAN.KSEW.HW.W.0008.000000T0000Z-141107T0200Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- INCLUDING THE CITIES OF...FRIDAY HARBOR...BELLINGHAM...BLAINE... LYNDEN...MOUNT VERNON...ANACORTES...SEDRO-WOOLLEY...BURLINGTON... PORT TOWNSEND...PORT LUDLOW 338 PM PST THU NOV 6 2014 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE HIGH WIND WARNING. THE STORM SYSTEM RESPONSIBLE FOR TODAY'S WINDY CONDITIONS HAS MOVED INLAND OVER BRITISH COLUMBIA AND IS WEAKENING. WIND GUSTS APPROACHED 60 MPH AT A FEW LOCATIONS IN WESTERN WHATCOM COUNTY WHILE SUSTAINED WINDS OF GREATER THAN 40 MPH WERE REPORTED OVER A PORTION OF WESTERN WHIDBEY ISLAND. WINDS ARE NOW DIMINISHING. $$ WAZ504-509-511-512-070045- /O.CAN.KSEW.WI.Y.0021.000000T0000Z-141107T0200Z/ SOUTHWEST INTERIOR-TACOMA AREA-HOOD CANAL AREA- LOWER CHEHALIS VALLEY AREA- INCLUDING THE CITIES OF...OLYMPIA...LACEY...TUMWATER... CENTRALIA...TOLEDO...TACOMA...LAKEWOOD...PUYALLUP...SUMNER... HOODSPORT...BRINNON...MONTESANO 338 PM PST THU NOV 6 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WIND ADVISORY. WINDS ARE DIMINISHING. $$ WAZ507-555-556-558-559-070200- /O.CON.KSEW.WI.Y.0021.000000T0000Z-141107T0200Z/ EVERETT AND VICINITY-EAST PUGET SOUND LOWLANDS- BELLEVUE AND VICINITY-SEATTLE AND VICINITY-BREMERTON AND VICINITY- INCLUDING THE CITIES OF...EVERETT...EDMONDS...LYNNWOOD... MARYSVILLE...ARLINGTON...GOLD BAR...ENUMCLAW...NORTH BEND... BUCKLEY...BELLEVUE...KIRKLAND...REDMOND...ISSAQUAH...SEATTLE... SHORELINE...FEDERAL WAY...KENT...BREMERTON...SILVERDALE 338 PM PST THU NOV 6 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WIND...SOUTH TO SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS POSSIBLY NEAR 45 MPH LATE THIS AFTERNOON WILL RAPIDLY DIMINISH EARLY THIS EVENING. * SOME AFFECTED LOCATIONS...NORTHERN PORTIONS OF SEATTLE AND EVERETT. * IMPACTS...HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this high wind warning went out at Nov 6, 3:50 AM PST, 32 minutes earlier.
Area forecast discussion, Nov 6, 3:50 AM PST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
350 AM PST THU NOV 6 2014
.SYNOPSIS...A VIGOROUS LOW OFFSHORE WILL MOVE ACROSS THE AREA LATER
TODAY...RESULTING IN THE POSSIBILITY OF DAMAGING WINDS ON THE COAST
AND NORTH INTERIOR. HIGH PRESSURE ALOFT WILL BUILD OVER THE PACIFIC
NORTHWEST FRIDAY AND SATURDAY FOR DRY AND CALMER WEATHER. A COLD
FRONT WILL REACH THE AREA SUNDAY OR SUNDAY NIGHT. HIGH PRESSURE WILL
REBUILD OVER THE AREA FOR MONDAY AND TUESDAY.
&&
.SHORT TERM...FORECAST PROBLEM FOR THE DAY IS HOW STRONG AND WHERE
WILL THE LOW CURRENTLY NEAR 47N/130W END UP LATER TODAY.
11Z OBSERVATION AT BUOY 5 (46N/131W) REPORTED NW WIND AT 43 KNOTS
GUSTING TO 54 KNOTS WITH A PRESSURE OF 992.9 MB. THE WINDS AT 10Z
WERE SE AT 8 KNOTS. THE 00Z GFS RUN HAS THE LOW AT 12Z NEAR
48N/128.5W WITH A CENTRAL PRESSURE OF 998 MB. THE 00Z ECMWF RUN HAS
A 989 LOW NEAR 47N/129W. GIVEN THE CURRENT SATELLITE IMAGERY AND THE
OBSERVATION FROM BUOY 5 THE ECMWF IS VERIFYING BETTER AT THIS STAGE
OF THE GAME SO WILL GO WITH THE ECMWF MODEL SOLUTION FOR THE
FORECAST THIS MORNING.
WITH THE STRONGER AND SLOWER ECMWF VERIFYING BETTER WILL BACK OFF
ON THE TIMING OF THE HIGH WIND WARNING FOR THE COAST THIS MORNING.
THE PREVIOUS WARNING AT A START TIME OF 4 AM BUT WITH THE LOW STILL
WELL OFFSHORE WILL PUSH THE START TIME BACK TO 9 AM THIS MORNING.
ECMWF TAKES THE SURFACE LOW TOWARDS VANCOUVER ISLAND THIS MORNING
THEN MOVES THE LOW INLAND NEAR THE CANADIAN BORDER LATER THIS
AFTERNOON. THE LOW WILL WEAKEN AS IT MOVES INLAND BUT EVEN WITH THE
LOW WEAKENING THE MODEL HAS THE KPDX-KBLI GRADIENT NEAR PLUS 13
MILLIBARS AT 00Z AND THE KOLM-KBLI GRADIENT NEAR PLUS 10 MILLIBARS.
HAVE GONE AHEAD AND UPGRADED THE WATCH TO A WARNING FOR THE
NORTHWEST INTERIOR FOR THIS AFTERNOON AND WILL ISSUE A WIND ADVISORY
FOR THE REMAINDER OF THE LOWLANDS THIS AFTERNOON. WARNING AREAS WILL
SEE WINDS INCREASING TO THE 25 TO 40 MPH RANGE WITH GUSTS TO 60 MPH.
ADVISORY LOCATIONS WILL SEE WINDS INCREASE TO 20 TO 35 MPH WITH
GUSTS TO 45-50 MPH. COLD FRONT MOVING THROUGH WESTERN WASHINGTON
LATER THIS AFTERNOON. WITH THE BENT BACK OCCLUSION MOVING INLAND
LATE THIS AFTERNOON NEAR THE SURFACE LOW CENTER THERE WILL ALSO BE A
BURST OF WESTERLIES DOWN THE STRAIT LATE THIS AFTERNOON.
DOPPLER RADARS AND SURFACE OBSERVATIONS INDICATE A BRIEF LULL IN THE
RAIN EARLY THIS MORNING BUT AS THE COLD FRONT APPROACHES THE STEADY
RAIN WILL PICK UP ONCE AGAIN. THE RAIN WILL GIVE WAY TO SHOWERS
BEHIND THE COLD FRONT THIS AFTERNOON. HIGHS WILL BE MILD...NEAR 60
DEGREES.
NOT MUCH IN THE WAY OF SHOWER ACTIVITY BEHIND THE FRONT TONIGHT.
CONVERGENCE ZONE WILL FORM QUICKLY BEHIND THE FRONT BUT WITH THE
STRONG WINDS RIGHT OFF THE GROUND THE CONVERGENCE ZONE WILL GET
PUSHED INTO THE CASCADES PRETTY QUICKLY THIS EVENING. WINDS WILL
EASE QUICKLY AS WELL WITH THE KOLM-KBLI GRADIENT DOWN TO PLUS 4
MILLIBARS BY 06Z. WILL HAVE THE WIND WARNINGS AND ADVISORIES ONLY GO
UNTIL 6 PM AT THE LATEST. LOWS OVERNIGHT WILL BE IN THE 40S.
SURFACE HIGH PRESSURE BUILDING OVER WESTERN WASHINGTON LATE TONIGHT
INTO FRIDAY MORNING WITH THE SURFACE GRADIENTS GOING LIGHT. WITH
PLENTY OF LOW LEVEL MOISTURE EXPECT STRATUS DECK TO FORM OVER MOST
AREAS WITH AT LEAST PATCHY FOG ESPECIALLY OVER THE SOUTHWEST
INTERIOR. SOME SUNSHINE IN THE AFTERNOON WILL PUSH TEMPERATURES BACK
UP INTO THE 50S.
SURFACE HIGH PRESSURE REMAINING OVER WESTERN WASHINGTON FRIDAY NIGHT
INTO SATURDAY MORNING WITH THE UPPER LEVEL RIDGE BUILDING OVER THE
AREA. FREEZING LEVELS RISING AND WITH THE STRENGTHENING INVERSIONS
AREAS OF FOG FORMING EARLY SATURDAY MORNING. GRADIENTS REMAINING
FLAT INTO SATURDAY AFTERNOON WITH THE UPPER LEVEL RIDGE IN PLACE.
WITH THE LIGHT WINDS IN THE LOWER LEVELS THERE IS SOME CONCERN THAT
THE FOG WILL HAVE A HARD TIME BURNING OFF SATURDAY AFTERNOON. FOR
NOW WILL STAY WITH THE MOSTLY SUNNY FORECAST FOR SATURDAY AFTERNOON
WITH HIGHS ONCE AGAIN IN THE 50S.
.LONG TERM...EXTENDED MODELS IN PRETTY GOOD AGREEMENT THIS MORNING
WITH BOTH THE GFS AND THE ECMWF BRINGING A FRONT THROUGH WESTERN
WASHINGTON ON SUNDAY. THE GFS IS A LITTLE FASTER WITH THE FRONT
MOVING IT THROUGH IN THE AFTERNOON WHILE THE ECMWF FRONTAL PASSAGE
IS IN THE EVENING. BOTH MODELS BUILD AN UPPER LEVEL RIDGE BEHIND THE
FRONT FOR MONDAY AND TUESDAY WITH THE LOW LEVEL FLOW GOING OFFSHORE
AS COLD AIR SPILLS OUT OF CANADA INTO THE PLAINS. THE RIDGE SHIFTS
EAST ON WEDNESDAY OPENING THE DOOR TO ANOTHER FRONTAL SYSTEM. MODEL
SOLUTIONS DIVERGE AT THIS POINT WITH THE ECMWF MUCH STRONGER WITH
THE FRONT VERSUS THE GFS. AT THIS POINT NO REASON TO CHANGE THE
CURRENT FORECAST WHICH IS DRY MONDAY AND TUESDAY WITH A CHANCE OF
RAIN ON WEDNESDAY. FELTON
&&
.HYDROLOGY...RIVER FLOODING IS NOT EXPECTED THE NEXT 7 DAYS.
&&
.AVIATION...SOUTHWEST FLOW ALOFT WILL BECOME WEST TODAY AS AN UPPER
TROUGH AND COLD FRONT MOVES ONSHORE...THEN NORTHWEST TONIGHT AS AN
UPPER RIDGE BUILDS OVER THE AREA. THE AIR MASS IS MOIST AND
STABLE...BECOMING SLIGHTLY UNSTABLE BEHIND THE FRONT.
THERE ARE A MIX OF MID AND LOW CLOUDS THIS MORNING WITH SOME RAIN
AND FOG. IN GENERAL...THE LOW LEVELS WILL BE MOIST TODAY...WITH SOME
DRYING LATE TODAY BEHIND THE FRONT.
KSEA...MID CLOUDS EARLY THIS MORNING ARE EXPECTED TO LOWER LATER
THIS MORNING AS THE COLD FRONT MOVES THROUGH. CEILINGS WILL LIKELY
IMPROVE A BIT LATE TODAY BEHIND THE FRONT. SOUTHEAST WIND 3-6
KNOTS...BECOMING SOUTH 15 TO 25 KNOTS AROUND MIDDAY. SCHNEIDER
&&
.MARINE...A STRONG COLD FRONT WILL MOVE ONSHORE TODAY...BRINGING
GALES TO ALL WATERS. STRONG ONSHORE FLOW WILL DEVELOP RIGHT BEHIND
THE FRONT THIS AFTERNOON...THEN EASE THIS EVENING. HIGH PRESSURE
WILL SETTLE OVER THE REGION FRIDAY AND SATURDAY FOR GENERALLY LIGHT
OFFSHORE FLOW. A WEAK COLD FRONT WILL MOVE SOUTHEAST THROUGH THE
AREA ON SUNDAY. SCHNEIDER
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...HIGH WIND WARNING COAST AND NORTHWEST INTERIOR TODAY.
WIND ADVISORY EVERETT SOUTH FOR THE LOWLANDS TODAY.
PZ...GALE WARNING ALL WATERS.
SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR.
&&
WWW.WEATHER.GOV/SEATTLE
YOU CAN SEE AN ILLUSTRATED VERSION OF THIS FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 8:54 PM PST | High Wind Watch | SEW | San Juan | 7 hr |
| Nov 5, 8:54 PM PST | High Wind Warning | SEW | 7 hr | |
| Nov 6, 4:22 AM PST | Wind Advisory | SEW | 14 hr | |
| Nov 6, 7:34 AM PST | Gale Warning | SEW | 14 hr | |
| Nov 6, 7:34 AM PST | Storm Warning | SEW | 3 hr | |
| Nov 6, 2:58 PM PST | Small Craft Advisory | SEW | 13 hr |
Nearby
High Wind Warnings in Washington, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.